Enbrel Causing Drug Induced Lupus?

Question

Asked by k9bigdog

Enbrel Causing Drug Induced Lupus?

I have just been told by my Rheumy that I have Lupus and she feels it's due to my use (2 1/2 yrs) of Enbrel. Has anyone had this happen or heard of it happening? I was taking the Enbrel because of the Psoriatic Arthritis I have. I also have Fibromyalgia and the list seems to be getting longer. Not right!!

Thanks for any insight!

Laurie in NY

Answer

From page 22 of the prescribing information for Enbrel:

Autoimmunity
Treatment with ENBREL® may result in the formation of autoantibodies (see ADVERSE REACTIONS: Autoantibodies) and, rarely, in the development of a lupus-like syndrome or autoimmune hepatitis (see ADVERSE REACTIONS: Adverse Reaction Information from Spontaneous Reports), which may resolve following withdrawal of ENBREL®. If a patient develops symptoms and findings suggestive of a lupus-like syndrome or autoimmune hepatitis following treatment with ENBREL®, treatment should be discontinued and the patient should be carefully evaluated.

You can find this information on the Enbrel site, http://www.enbrel.com/pdf/enbrel_pi.pdf.

Sorry,

Teri

Answered by Teri Robert